Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 14, 2021Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2021, 5:20 PM EDT for Talbot County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 5:20 PM EDT (21:20 UTC)
Expired
Jul 14, 2021, 5:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Wind
40

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS82 KFFC 142120
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Wed Jul 14 2021
 
GAZ079-080-091-142145-
Taylor GA-Marion GA-Talbot GA-
520 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION AND SOUTHERN TALBOT COUNTIES UNTIL 545 PM EDT...

At 520 PM EDT...a strong thunderstorm was over Junction City, or 7
miles south of Talbotton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Howard, Baldwinville, Po Biddy
Crossroads and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3245 8447 3256 8463 3271 8450 3258 8431
TIME...MOT...LOC 2120Z 218DEG 2KT 3258 8449 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:32 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 14, 3:32 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Wed Jul 14 2021

.SHORT TERM /Tonight through Thursday Night/...

The short term period will be characterized by the Bermuda High
lingering in the Atlantic off the Carolina coast and weak upper
level flow over the region. As a result, moist and humid conditions
will persist over much of the southeastern CONUS, with dewpoints in
the upper 60s to mid 70s and precipitable water values ranging from
1.75 to 2 inches. High temperatures will run near climatological
normals, mainly in the upper 80s to low 90s each day. These
temperatures and humid conditions will contribute to SBCAPE values
of 2500-3000 J/kg each afternoon. With little to no organized
forcing, convection will be diurnally-driven during the afternoon
and evening hours today and Thursday. Chance PoPs are anticipated
each afternoon before gradually diminishing after sunset. Isolated
storms may become strong, and capable of producing gusty winds and
frequent lightning. Considering the rich atmospheric moisture and
slow movement of the storms, it is also possible to see heavy
rainfall where stronger storms develop. A combination of humid
conditions and very light winds overnight could furthermore lead to
the development of patchy fog and stratus during the early morning
hours, primarily in areas where precipitation is observed.

King

.LONG TERM /Friday through Wednesday/...

The CWA will remain within the interface of an upper trough to
the north and west, and the Bermuda High to the east at the
beginning of the long term period. The high will break down
heading into Sunday as troughing takes over at the upper levels.
This feature will drive a front into the CWA early next week, with
the front potentially stalling somewhere across the area through
midweek. PWATs are progged to remain quite high (1.75 to 2.0
inches), so chance to likely PoPs are forecast each afternoon and
evening through the period, with strong to isolated severe storms
possible each day.

High temperatures are forecast to be in the mid-80s to lower 90s,
and low temperatures are forecast to be in the upper 60s to lower
70s... Right around seasonal norms.

Martin

&&

AVIATION...
18Z Update...
Scattered SHRA/TSRA has developed across north and central Georgia,
and will increase in coverage in the mid-afternoon hours,
warranting a TEMPO for TSRA from 18-22Z. Coverage will then
decrease after sunset. VFR conditions are ongoing across the area,
with a SCT cu field in place at 035-050. Some MVFR ceilings will
be possible where TSRA occurs. Winds are expected to be SSW at 3-6
kts this afternoon, becoming light and variable overnight.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  91  71  91 /  20  30  20  60
Atlanta         71  89  72  89 /  20  40  20  60
Blairsville     64  83  65  84 /  20  30  20  60
Cartersville    68  90  70  91 /  20  30  20  60
Columbus        72  92  72  92 /  20  50  30  60
Gainesville     69  89  70  89 /  20  30  20  60
Macon           71  92  72  93 /  20  50  30  60
Rome            69  91  71  92 /  20  20  10  60
Peachtree City  70  90  70  89 /  20  40  20  60
Vidalia         71  91  72  92 /  20  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Martin
AVIATION...King
Hazardous weather outlook, Jul 14, 11:52 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1152 AM EDT Wed Jul 14 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1152 AM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall are possible this afternoon and evening across north and
central Georgia. Gusty winds and frequent lightning will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Tuesday, mainly in the afternoon and evening. A few storms
could become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 14, 5:04 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Wed Jul 14 2021

GAZ067-068-142130-
Meriwether GA-Pike GA-
504 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MERIWETHER AND PIKE
COUNTIES UNTIL 530 PM EDT...

At 503 PM EDT...a strong thunderstorm was near Hilltop, or 9 miles
west of Zebulon. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Zebulon, Molena, Gay, Hilltop, Imlac, Hollonville and Lifsey Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3319 8449 3319 8448 3320 8448 3308 8430
      3299 8446 3299 8449 3297 8451 3297 8453
      3308 8463
TIME...MOT...LOC 2103Z 218DEG 2KT 3308 8450

WIND...40MPH
Special weather statement, Jul 14, 5:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Wed Jul 14 2021

GAZ079-080-091-142145-
Taylor GA-Marion GA-Talbot GA-
520 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION AND SOUTHERN TALBOT COUNTIES UNTIL 545 PM EDT...

At 520 PM EDT...a strong thunderstorm was over Junction City, or 7
miles south of Talbotton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Howard, Baldwinville, Po Biddy
Crossroads and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3245 8447 3256 8463 3271 8450 3258 8431
TIME...MOT...LOC 2120Z 218DEG 2KT 3258 8449

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:04 PM EDTSpecial Weather StatementFFCPike26 min
Jul 14, 5:22 PM EDTSpecial Weather StatementFFCCrisp23 min
Jul 14, 5:45 PM EDTSpecial Weather StatementFFCTalbot30 min
Jul 14, 5:47 PM EDTSpecial Weather StatementFFCCrisp28 min
Jul 14, 6:52 PM EDTSpecial Weather StatementFFCTaliaferro23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.